Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Complaining of numbness in fingers, shoulder and arms. Suggested due to thyroid medications. Having back pain. Guide?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
My wife has been complaining of numbness in her fingers during various times of the day, and also numbness of the shoulder and arm when she wakes up in the morning. It takes 15-20 minutes for the numbness to go away. Some doctors have suggested this is due to her thyroid medication. Recently, she is also getting frequent pain in the lower back, just above the hip. Please suggest what type of specialist to consult
Posted Mon, 8 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 26 hours later
Thanks for posting your query.

Numbness in shoulder, arm and fingers seems to be due to pinched nerve at cervical spine (neck). It could also be due to decreased vit b12 level. Frequent lower back pain seems to be muscular in nature.
I suggest you to consult an orthopaedician for thorough examination and investigation according to that to reach the diagnosis.

Hope this will helps you. Let me know if you have any more concern.

Dr Saurabh Gupta
Orthopaedic surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor